Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Blurred vision, loss of coordination, slurring while speaking, after taking mobic - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
User :   I am a 25 year old female and about two weeks ago, the left side of my left hand and up to my elbow had fallen asleep although the pins and needles sensation is gone there is still a strange numbness in my left hand/arm. I went to my doctor and he told me it was a pinched ulner nerve and gave me mobic. I took the medicine and it has not helped. The last two days i have been experiencing blurred vision and loss of coordination and have been told I am slurring when i speak and have been so dizzy that i vomit. I went to the ER and the doctor said it was the mobic causing all the dizziness and to continue taking the medication. I need to know if I am having some sort of stroke or any other possible reasons for all of this.
Doctor :   Hi
Doctor :   Let me read the query.
Doctor :   Did you get a scan?
User :   No scan. the doctor said it would be too much of a radiation exposure for a simple ulnar nerve
Doctor :   Are you still having the blurred vision, in-cordination and the speech disturbance?
Doctor :   Have you had similar symptoms in the past?
Doctor :   Do you have history of diabetes, high blood pressure, high cholesterol, thyroid hormone disturbances?
User :   yes for the blurred vision and in-coordination (as i am having difficulty even typing) and no for previous similar symptoms. I have hypo-thyriosim and blood work came back fine for that today
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Mobic is a NSAID - antiinflammatory medication.
Doctor :   the commonest side effect of this medication being gastritis, nausea and vomiting.
Doctor :   In the presence of neurological symptoms such as dysarthria(slurring of speech), ataxia(incordination), intracranial condition such as demyelination or probable strokes needs to be ruled out.
Doctor :   Having said this, sitting from this far, without performing a physical examination,
Doctor :   I cannot provide you with an exact diagnosis.
Doctor :   Based on your history alone, I feel that you need to consult a doctor - a neurologist who can examine you, get a scan of the brain and only the rule out the intracranial conditions that I mentioned earlier.
Doctor :   Have you followed what I have suggested?
User :   yes
Doctor :   Do you have any other query?
User :   how do i get my arm to wake back up?
User :   its been "asleep" for two weeks.
Doctor :   If its the pinched nerve that is causing the problem, then with proper medications, physiotherapy
Doctor :   you will be able to find improvement.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor